Bounded trace C*-algebras and integrable actions

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Let G be a second countable group, A be a separable C*-algebra with bounded trace and α a strongly continuous action of G on A. Suppose that the action of G on (A) over cap induced by α is free and the G-orbits are locally closed. We show that the crossed product A x(α) G has bounded trace if and only if G acts integrably ( in the sense of Rieffel and an Huef) on (A) over cap. In the course of this, we show that the extent of non-properness of an integrable action gives rise to a lower bound for the size of the ( finite) upper multiplicities of the irreducible representations of the crossed product.

Original languageEnglish
Pages (from-to)393-410
Number of pages17
JournalMathematische Zeitschrift
Volume250
Issue number2
DOIs
Publication statusPublished - 2005

Keywords

  • TRANSFORMATION GROUPS
  • STAR-ALGEBRAS
  • REPRESENTATIONS
  • MULTIPLICITY
  • IDEALS

Cite this

Bounded trace C*-algebras and integrable actions. / Archbold, Robert J; Deicke, C.

In: Mathematische Zeitschrift, Vol. 250, No. 2, 2005, p. 393-410.

Research output: Contribution to journalArticle

@article{2568d2db57274c238999072950d5d26d,
title = "Bounded trace C*-algebras and integrable actions",
abstract = "Let G be a second countable group, A be a separable C*-algebra with bounded trace and α a strongly continuous action of G on A. Suppose that the action of G on (A) over cap induced by α is free and the G-orbits are locally closed. We show that the crossed product A x(α) G has bounded trace if and only if G acts integrably ( in the sense of Rieffel and an Huef) on (A) over cap. In the course of this, we show that the extent of non-properness of an integrable action gives rise to a lower bound for the size of the ( finite) upper multiplicities of the irreducible representations of the crossed product.",
keywords = "TRANSFORMATION GROUPS, STAR-ALGEBRAS, REPRESENTATIONS, MULTIPLICITY, IDEALS",
author = "Archbold, {Robert J} and C. Deicke",
year = "2005",
doi = "10.1007/s00209-004-0759-4",
language = "English",
volume = "250",
pages = "393--410",
journal = "Mathematische Zeitschrift",
issn = "0025-5874",
publisher = "Springer New York",
number = "2",

}

TY - JOUR

T1 - Bounded trace C*-algebras and integrable actions

AU - Archbold, Robert J

AU - Deicke, C.

PY - 2005

Y1 - 2005

N2 - Let G be a second countable group, A be a separable C*-algebra with bounded trace and α a strongly continuous action of G on A. Suppose that the action of G on (A) over cap induced by α is free and the G-orbits are locally closed. We show that the crossed product A x(α) G has bounded trace if and only if G acts integrably ( in the sense of Rieffel and an Huef) on (A) over cap. In the course of this, we show that the extent of non-properness of an integrable action gives rise to a lower bound for the size of the ( finite) upper multiplicities of the irreducible representations of the crossed product.

AB - Let G be a second countable group, A be a separable C*-algebra with bounded trace and α a strongly continuous action of G on A. Suppose that the action of G on (A) over cap induced by α is free and the G-orbits are locally closed. We show that the crossed product A x(α) G has bounded trace if and only if G acts integrably ( in the sense of Rieffel and an Huef) on (A) over cap. In the course of this, we show that the extent of non-properness of an integrable action gives rise to a lower bound for the size of the ( finite) upper multiplicities of the irreducible representations of the crossed product.

KW - TRANSFORMATION GROUPS

KW - STAR-ALGEBRAS

KW - REPRESENTATIONS

KW - MULTIPLICITY

KW - IDEALS

U2 - 10.1007/s00209-004-0759-4

DO - 10.1007/s00209-004-0759-4

M3 - Article

VL - 250

SP - 393

EP - 410

JO - Mathematische Zeitschrift

JF - Mathematische Zeitschrift

SN - 0025-5874

IS - 2

ER -